Skip to Content

What combination of drugs am I taking that gives me profound weight loss?

Responses (2)

Delila 20 Jul 2013

Hi, can you list the medications that you are taking please?

prettyLady_slh 20 Jul 2013

lithium

pantoprazole

phenobarbital

tramadol

Ativan (lorazepam)

Estrogel (estradiol)

Micardis HCT (hydrochlorothiazide / telmisartan)

Spiriva (tiotropium)

Symbicort (budesonide / formoterol)

Synthroid (levothyroxine)

endlessPred 20 Jul 2013

Hello. I will start with the obvious. When was your last TSH and what was the number? Are you eating? Or is this difficult? How much weight have you lost? How tall are you?

With these medications there is a very good chance that some do not work well with thyroid medication. That may affect weight.though it is logical that you should gain weight. It would affect mood if your thyroid is not in range with the TSH readings.

Some research will be done to check their interactions.

Also, what supplements do you take? Vitamins, OTC, sinus, whatever. Many of those may interact.

endlessPred 20 Jul 2013

Lithium interacts with most of these medications and can cause severe side effects. It can induce heart arrhythmia, blood pressure problems. It also interferes with thyroid medication. The micardis reduces the fast pulse from the other interactions. It goes on and on.

Basically you are taking lithium to treat your illness. It causes side effects. You are given Med's to counter the side effects. Some of those create side effects so they added more medication. Trauma doll affects the levels of lithium. It would be easy to over or under medicate.

Since you take spiriva you either have asthma or COPD or some other breathing problem. If not breathing well one can lose five pounds per week. At least that is my personal experience. No one should lose weight that way as it causes stress throughout the body. ESP. The brain.

prettyLady_slh 20 Jul 2013

TSH was just checked and was high so it was adjusted. I am eating but no appetite at all. I'm 5'8 and lost 40 lbs and still losing. Just a multivitamin and just recently went to Ensure once a day.

endlessPred 20 Jul 2013

Thanks for the info. I have problems with appetite as well. Definitely the medication that does that. However, rapid weight loss is serious. It can mean many things including a cancer. Have you had a full work up with blood tests, physical exam? The pain you have may also be restricting your appetite. You are being treated by an Endocrinologist? Mine is excellent and he would be looking at all kinds of things. Is the lithium for bipolar? Is it under control?

If you are not getting satisfaction with your current doctors, I suggest it is time to get a referral to another doctor and have fresh eyes review your history and current medications. For example, the thyroid would be checked every 6 weeks until you are stable. Since so many of the medications you are taking interfere with that it would have to be adjusted frequently.

prettyLady_slh 20 Jul 2013

Hi Karen... I really appreciate all your insights and words of wisdom, it just seems like its a never ending job. I was just let go from a 30 yr JOB I love in a public school for (health reasons) that in itself is so depressing as I LOVE PEOPLE of all ages. mother and father both died of diff cancers and I have been checked; perhaps not thoroughly enough. Once again... ThankYou from my heart. SLH (Sherry)

endlessPred 20 Jul 2013

Write me anytime. I know it is a job just to get through the day. You are used to working. I stopped my business all in one day because of this. So I get it. Your new position at the Sherry World of Beauty is to eat. One of those tasks we don't go after first. No one to delegate? I have taught my husband to cook. It takes time to learn. Now less pizza and better food. The world of his hamburgers has closed. Lol. There are things I can do even from a bed. You will soon find what skills you have. This site became one such thing.

We can talk private if you select my icon and change your setting. Should that be helpful. Hang in there. You will find an answer I am sure. And whatever their cancers were, be sure you have those bases covered. I like friends to hang around a while! Lol. Karen

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions